My 8 yr old son has ADHD and has been on meds for the last 18 months or so. Recently he has been very argumentative with adults and teachers, the dr has said this is probable ODD, which we are seeing a therapist for this week, along with the ADHD symptoms.
He started a new symptom this week after his meds were changed, 'barking' and making a lot of noises, which apparantly he has no idea he is making them, after reading online it seems it maybe TS. He gets into trouble at school all the time for 'throwing" things, and making a lot of noise during classes. I am now wondering if any of the throwing is anything to do with tics? As he is a pleasant child with no mean bones in his body, and is very thoughtful, he is genuinely upset when he gets into trouble, and seems surprised a lot of the time that he is in any trouble at all.
Does anyone on here haveany of the same issues with their child/children.
I do not know what to do for the best with my son, I am having a hard time telling the difference between regular boistrous behaviour and something that he may not have control over, its very hard to disapline him, as nothing works, he knows when hes in trouble, and now I have no clue where t go from here
First, anytime meds are changed (or started), the doctors (should) expect feedback from the parents as to how the meds are working. Every kid is different and reacts differently to the meds. Your doctor should have made it very clear to you to let him know if anything different was going on. Just being curious, what specialty does he have? You typically just don't suddenly develop TS - anything that happens that is different after a new med is introduced is usually because of the med. Which is why the doctor needs to be informed.
I am curious as to what his med was changed from and to.
It definitely is a good idea to see a therapist and you should be right there with him. Behavioral therapy is highly recommended (should have been started 18 months ago), but it should involve the whole family. Hopefully, this is the type of therapist that your will be seeing.
I am assuming that his meds were changed because he was, "'throwing" things, and making a lot of noise during classes." This would indicate that the med or dose he was on was not working. Hopefully, the doctor explained this to you.
I can certainly understand your confusion over disciplining him. You certainly don't want to punish him for something he has no control over (and it won't work anyway). What you do want to do (and hopefully the therapist will help here), is to teach him how to deal with his ADHD.
The noises and throwing things in class is a bit troublesome. Yes, it does have TS symptoms. What does your doctor think? Also makes me wonder what your doctors specialty is? If he is a pediatrician, you might need someone with a bit more expertise.
I think it is also worth your time to pick up a book I recommend a lot. Its, "The ADD/ ADHD Answer book," by Susan Ashley. You will wind up referring to it a lot over the next 10 years. Hopefully, this helps - and if I can be of more help, please post. Best wishes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.